MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number E2013-10
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.We observed that both common carotid balloon and internal carotid balloon inflated non-concentric when they were inflated with its recommended volume of saline.Both balloons were observed to have deflated properly when the saline inside the balloons were aspirated using a syringe.Our manufacturing team does conduct 100% inspection on each device and test them for balloon functionality.Each of the common and internal carotid balloons are inflated with air using a syringe and then inspected to ensure balloons inflate concentric.At this time, we could not conclusively determine the root cause of the defect.It is possible that the balloon was not stretched uniformly during assembly process that led to a non-concentric inflation of the balloons and this defect was missed during the inspection process.We have recently addressed similar issues related to unsymmetrical inflation of the balloons by updating the design of this device which involves addition of an inflation hole which will assist the balloons to inflate symmetrically.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.Device was not used for the procedure.The operation was completed using another f3 shunt.
 
Event or Problem Description
During pre-use check, the balloons of the f3 shunt inflated unsymmetrically when the balloons were inflated with recommended volume of saline.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8740231
Report Number1220948-2019-00076
Device Sequence Number14094755
Product Code MJN
UDI-Device Identifier00840663101320
UDI-Public00840663101320
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue NumberE2013-10
Device Lot NumberPFT3357A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1